MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125400-12
Health Effect - Clinical Codes Angina (1710); Low Blood Pressure/ Hypotension (1914); Perforation (2001); Cardiac Tamponade (2226)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical devices: guide wire: mailman, runthrough, sheath: 6 fr , 5fr jacky, 7fr , stent: 4.0 x 38 mm xience alpine.The device was not returned for evaluation.The reported patient effects of angina, hypotension, perforation and cardiac tamponade are listed in the xience alpine, everolimus eluting coronary stent system, instructions for use as known patient effects of coronary stenting procedures.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.The 4.0 x 38 mm xience alpine is being filed under a separate medwatch report.
 
Event or Problem Description
It was reported the procedure was to treat an eccentric lesion with heavy calcification in the proximal to mid right coronary artery.A 4.0 x 38 mm xience stent was successfully deployed in the more distal segment of the long mid lesion and then the rest of the lesion was covered with a 4.0 x 12 mm xience stent, overlapping the previously deployed stent.Post-dilatation of the middle segment was performed using the stent delivery balloon, but subsequent angiography showed a severe eccentric coronary rupture.The physician commented that the perforation did not occur because of the stents, but because of the calcification and frailty of the vessel.The patient did have significant chest discomfort.A 4.0 mm non-compliant (nc) balloon was inflated across the lesion for tamponade purposes with significant improvement after several inflations.An emergent echocardiogram revealed a moderate concentric pericardial effusion with tamponade features, accompanied by hypotension and requirement of medication.Therefore, a 3.5 x 19 mm graftmaster was used to cover the perforation successfully.Post-dilatation was performed with a 4.0 mm nc balloon.Angiography showed a seal of the perforation.A 4.0 x 8 mm xience was successfully deployed across the ostium and post-dilated.Then, pericardiocentesis was performed with dramatic and immediate response in blood pressure.Angiography revealed very good results with no residual stenosis with good timi 3 flow and no dissections or extravasation.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7144633
Report Number2024168-2017-10099
Device Sequence Number939848
Product Code NIQ
UDI-Device Identifier08717648199608
UDI-Public08717648199608
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2020
Device Catalogue Number1125400-12
Device Lot Number7012541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2017
Initial Report FDA Received Date12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR